Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 4, 2005, 6:30 PM CDT for Nodaway County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 5, 2005, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 162 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 042331
FFWEAX
MOC147-050530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 1230 AM CDT
* AT 625 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 5 INCHES
OF WATER ALONG ROUTE A IN NODAWAY COUNTY
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MARYVILLE...ARKOE...BARNARD...BURLINGTON JCT...
CLEARMONT...CLYDE...CONCEPTION...ELMO...GRAHAM...GUILFORD...HOPKINS
AND PICKERING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 4014 9506 4014 9463 4057 9465 4058 9522
4027 9519 4028 9510
$$
SEAMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:35 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SAT JUN 4 2005 .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT. EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD. MS && .PREV DISCUSSION... 425 AM... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT JUN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT JUN 4 2005 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE. FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Special weather statement, Jun 4, 4:12 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 PM CDT SAT JUN 4 2005 KSZ102-MOZ011-042245- DONIPHAN-HOLT- 412 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ALERT FOR HOLT AND NORTHERN DONIPHAN COUNTIES... AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO NEAR POWHATTAN...OR 8 MILES SOUTHWEST OF HIAWATHA...MOVING NORTHEAST AT 15 MPH. PEOPLE IN DONIPHAN AND HOLT COUNTIES...INCLUDING THE CITIES OF FORTESCUE...BIG LAKE AND MOUND CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. IN ADDITION TO A POSSIBLE TORNADO...GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM. SEAMAN
Local storm report, Jun 4, 4:58 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
458 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 S WHITE CLOUD 39.95N 95.30W
06/04/2005 1.75 INCH DONIPHAN KS TRAINED SPOTTER
&&
PCLocal storm report, Jun 4, 5:11 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 N FOREST CITY 40.00N 95.19W
06/04/2005 1.00 INCH HOLT MO TRAINED SPOTTER
&&
PCLocal storm report, Jun 4, 5:38 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
538 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO 2 NE FILLMORE 40.05N 94.95W
06/04/2005 ANDREW MO TRAINED SPOTTER
TORNADO ON THE GROUND SPOTTED FROM INTERSECTION OF
HIGHWAY Y AND 71.
&&
PCLocal storm report, Jun 4, 6:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL ARKOE 40.26N 94.83W
06/04/2005 1.00 INCH NODAWAY MO PUBLIC
&&
PCSpecial weather statement, Jun 4, 6:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 625 PM CDT SAT JUN 4 2005 KSZ025-050030- ATCHISON- 625 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ALERT FOR WESTERN ATCHISON COUNTY... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CIRCLEVILLE TO 5 MILES NORTH OF DELIA TO PAXICO...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF HOLTON TO 16 MILES SOUTHWEST OF HOLTON TO 12 MILES NORTHEAST OF ALMA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN ATCHISON COUNTY...INCLUDING THE CITIES OF MUSCOTAH... ARRINGTON...EFFINGHAM...LANCASTER KS AND CUMMINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:02 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson | 6 hr |
| Jun 4, 6:02 AM CDT | Tornado Warning | EAX | Bates, Cass, Johnson | 46 min |
| Jun 4, 6:57 AM CDT | Tornado Warning | EAX | Johnson, Lafayette | 33 min |
| Jun 4, 7:15 AM CDT | Flash Flood Warning | EAX | Lafayette | 6 hr |
| Jun 4, 7:29 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Lafayette, Pettis, Saline | 46 min |
| Jun 4, 4:26 PM CDT | Tornado Warning | EAX | Holt | 51 min |
| Jun 4, 5:08 PM CDT | Tornado Warning | EAX | Andrew, Nodaway | 56 min |
| Jun 4, 5:15 PM CDT | Tornado Warning | EAX | Holt | 27 min |
| Jun 4, 5:49 PM CDT | Flash Flood Warning | EAX | Holt | 6 hr |
| Jun 4, 5:59 PM CDT | Tornado Warning | EAX | Gentry, Nodaway, Worth | 46 min |
| Jun 4, 6:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 36 min |
| Jun 4, 6:45 PM CDT | Tornado Warning | EAX | Gentry, Harrison, Worth | 30 min |
| Jun 4, 6:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 34 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 46 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.